Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at May 7, 2007, 8:17 PM EDT for Dare County, Hyde County, North Carolina. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 8:17 PM EDT (00:17 UTC)
- Expired
- May 8, 2007, 4:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 080017 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 817 PM EDT MON MAY 7 2007 NCZ103-104-081015- /O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ /O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T2000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE DECREASED...THEY WILL REMAIN IN THE 30 TO 35 MPH RANGE THROUGH TUESDAY AFTERNOON WITH OCCASIONAL GUSTS TO NEAR 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ095-081015- /O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ /O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1600Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EDT TUESDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH LATE TUESDAY MORNING WITH OCCASIONAL GUSTS TO NEAR 45 MPH. THE STRONGEST WINDS WILL CONTINUE ACROSS THE DOWN EAST PORTION OF CARTERET COUNTY. WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-081000- /O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ /O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1000Z/ MAINLAND DARE-MAINLAND HYDE- 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL REMAINED CONFINED TO AREAS OF MAINLAND DARE AND HYDE COUNTIES ADJACENT TO THE ALBEMARLE AND PAMLICO SOUNDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ045-046-080-092>094-098-080130- /O.EXP.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/ WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 7, 4:50 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 7, 4:50 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 PM EDT MON MAY 7 2007
.SHORT TERM /TONIGHT THROUGH THURSDAY/...DEEP LOW PRES WELL SE OF
AREA WILL AFFECT AREA THROUGH PERIOD AS IS GRADUALLY RETROGRADES SW.
STRONG WINDS WILL CONTINUE ALONG COAST INTO THIS EVENING...THEN
GRADUALLY DIMINISH DURING PERIOD. WILL CONTINUE HIGH WIND WARNING
COAST AND WIND ADVISORY INLAND UNTIL 8 PM...THEN LIKELY BE ABLE TO
GO WITH JUST WIND ADVSRY ALONG COAST. MAIN CLOUD/RAIN BAND AROUND
LOW HAS BEGUN TO IMPACT COASTAL SECTIONS LATE THIS AFTN AND THIS
WILL CONTINUE DURING PERIOD AS WELL. GENERALLY FOLLOWED NAM12 FOR
INCREASING CLOUDS AND PCPN CHANCES DURING PERIOD. KEPT HIGHEST POPS
(LIKELY) ALONG COAST LATE TONIGHT INTO EARLY TUE...THEN CHANCE POPS
REST OF PERIOD AS TIMING RAIN BANDS WILL BE DIFFICULT BEYOND 24
HOURS. TEMPS MODERATING DURING PERIOD AS WELL WITH FLOW BECOMING
ONSHORE AND LEANED TO SLIGHTLY COOLER ETA MOS WITH EXPECTED CLOUDS
AND PCPN.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...WITH THE LOW FINALLY
EXPECTED TO MOVE OUT OF THE SE COASTAL WATERS AND WASHOUT BY THU
NT...ALLOWING A WEAK RIDGE TO GRADUALLY BUILD OVER THE REGION. WILL
SEE TEMPS CLIMB BACK INTO THE 80S FOR THU/FRI/SAT WITH WEAK S FLOW
KEEPING THE POTENTIAL FOR SPOTTY SHOWERS EACH DAY. THE NEXT NOTABLE
WX MAKER WILL BE A COLD FRONT PROGGED TO ENTER THE REGION ANYTIME
BETWEEN SAT NT/SUN NT...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION /20Z-18Z/...VFR THIS EVENING...THEN MVFR SCU WILL DEVELOP
OVER AREA LATE TONIGHT AND CONTINUE INTO TUE WITH OCNL MVFR VSBYS IN
-SHRA.
&&
.MARINE...DESPITE THE NOREASTER JOGGING SLIGHTLY TO THE S MORE THAN
ANTICIPATED...STILL SEEING STRONG GALES/SHIP REPORTS OF STORM FORCE
WINDS ACROSS THE COASTAL WATERS. SEAS AT DIAMOND HAVE CLIMBED TO 24
FT...AND WITH LONG PERIOD SWELL SEAS ARE RISING ALONG ENTIRE
COASTLINE. WILL BE ADDING A HIGH SURF ADV FOR ONSLOW COUNTY FOR
INCOMING SWELLS...AND CONTINUE CFW FOR REST OF COASTAL COUNTIES FOR
HIGH RIPS/COASTAL OVERWASH UP NORTH/SOUND SIDE FLOODING. THE
OVERWASH WILL LIKELY END AFTER TONIGHTS HIGH TIDE AROUND
MIDNIGHT...WITH A DOWNGRADE TO HIGH SURF ADV LIKELY FOR TUE UNLESS
SWELL COMES IN HIGHER THAN ANTICIPATED WHICH WOULD KEEP OVERWASH
THROUGH TUE HIGH TIDE. FOR OCRACOKE WILL SEE ABOVE NORMAL SOUNDSIDE
WATER BUT LIKELY NOT ENOUGH FOR MORE THAN MINOR SOUND SIDE
FLOODING...HOWEVER HIGH SURF ON THE OCEAN SIDE COULD GENERATE SOME
SIG BEACH EROSION AND PERHAPS SOME OCEAN OVERWASH. THE LOW WILL
TRACK TO THE WSW OVERNIGHT AND TUE...WHICH WILL TURN WINDS SLIGHTLY
MORE NE...AND WEAKEN GRADUALLY THROUGHOUT THE NEXT 24 HRS. STILL
HAVE TO MONITOR STORM FOR FURTHER STRENGTHENING OVER WARM WATERS TO
THE S...BUT GUIDANCE NOW SHOWS GRADUAL WEAKENING AS THE SFC LOW
MOVES W AHEAD OF THE UPPER LOW AND BASICALLY FALLS APART OVER FL/GA
AROUND THU NT. AFTER DAYS OF STRONG WINDS WILL STILL SEE
BREEZY/WINDY CONDITIONS TUE CONTINUING TO COME DOWN OVER THE NEXT
COUPLE DAYS. SWELL WILL KEEP SEAS UP FOR THE NEXT COUPLE DAYS...WITH
DANGEROUS RIP CURRENT THREAT THROUGH THE MAJORITY OF THE WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ047-081-
095-103-104.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ045-046-080-
092>094-098.
HIGH SURF ADVISORY UNTIL 2 PM EDT TUESDAY FOR NCZ098.
COASTAL FLOOD WARNING UNTIL 2 PM EDT TUESDAY FOR
NCZ093>095-103-104.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ130-135-150.
STORM WARNING UNTIL 10 PM EDT THIS EVENING FOR AMZ152-154-156.
GALE WARNING UNTIL 6 PM EDT TUESDAY FOR AMZ158.
&&
SHORT TERM...MERRELL
LONG TERM...JAMISON
AVIATION...MERRELL
MARINE...JAMISONHazardous weather outlook, May 7, 3:43 AM EDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 AM EDT MON MAY 7 2007 NCZ095-103-104-080745- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 343 AM EDT MON MAY 7 2007 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EDT TUESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED NEAR THE COAST TODAY. THESE WINDS WILL CREATE COASTAL FLOODING ON NORTH FACING BEACH AREAS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090-091-080745- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 343 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-080745- CRAVEN-PAMLICO- 343 AM EDT MON MAY 7 2007 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EDT TUESDAY... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY. THESE WINDS WILL CREATE COASTAL FLOODING ON NORTH FACING BEACH AREAS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-046-080-092-098-080745- WASHINGTON-TYRRELL-BEAUFORT-JONES-ONSLOW- 343 AM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-080745- MAINLAND DARE-MAINLAND HYDE- 343 AM EDT MON MAY 7 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:15 PM EDT | Coastal Flood Statement | MHX | 53 hr | |
| May 8, 3:15 PM EDT | High Surf Advisory | MHX | 7 hr |
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.